Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea and Kaletra
Aug 15, 2009

Dear Dr,

My friend has take Kaletra and other HIV anti-drug. His CD4 is 246. He gets diarrhea two times per day almost everyday even he tried to eat safe food. Do you think diarrhea is side affect of Kaletra? If so, how does he cope it? Before he used to drink fruit juice with high vitamin C so his diarrhea was manageble. However, he found that vitamin C is interaction with Kaletra so he stops to drink fruit juice with high vitamin c. Do you think fruit juice with high vitamin C can interation with Kaletra that lead to low CD4? I really need your answer to advice him. Great thank

Response from Dr. Henry

Kaletra can cause diarrhea in some patients though there can be other causes that merit consideration. If the diarrhea is due to the Kaletra a number of intervnetions can be tried. Taking calcium supplements, loperamide, bran or other fiber supplements, active culture yogurt-each may help certain patients. If the loose stools remain troublesome then looking at the other component in the regimen as a contributing factor (such as Truvada) may be worthwhile. In some cases a switch to an alternative boosted protease inhibitors (such as fosamprenavir, atazanavir, or darunavir), efavirenz, or raltegravir may improve the loose stools in some patients. KH



Previous
Children exposed to antiretrovirals in the womb
Next
hiv related chest pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement